# SDR 20080506FA001

- Difficulty date: May 6, 2008
- Submitted: May 7, 2008
- Operation: General aviation
- Aircraft: N222GL
- Make and model: Raythn G36
- Aircraft serial: E3763
- Aircraft time: 479 hours
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bolt
- Part number: 10320400AN53
- Condition: Sheared
- Location: Rt Mlg Wheel
- Part time: 479 hours
- Component: Wheel, Parkerhanfin
- Component part number: 4083B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PILOT REPORTED A "POP" AS HE WAS GROUND HANDLING THE AIRCRAFT ON THE RAMP (IN A STRAIGHT DIRECTION USING AN AIRTUG).  FURTHER INVESTIGATION REVEALED 1 NUT/BOLT COMBINATION HAD SHEARED ON THE INBOARD WHEEL HALF OF THE RIGHT HAND MAIN LANDING GEAR ASSEMBLY.  THE BOLT HAD SUBSEQUENTLY BACK OUT APPROXIMATELY 1/4INCH.  THIS AIRCRAFT HAS BEEN THROUGH 1 ANNUAL INSPECTION AND HAS NEVER HAD THE WHEEL HALVES DISASSEMBLED.  UPON DISCOVERY OF THE SHEARED BOLT, THE LEFT AND RIGHT WHEELS WERE DISASSEMBLED, CLEANED, INSPECTED AND REASSEMBLED WITH NEW BOLTS AND NUTS.  DURING DISASSEMBLY OF THE WHEEL HALF RETAINING BOLTS IT WAS NOTED THAT VERY LITTLE FORCE WAS REQUIRED TO BREAK THE NUTS LOOSE. THE NOSE WHEEL WAS THEN CHECKED FOR PROPER TORQUE AND DETERMINED, WITH THE USE OF A DIAL INDICATOR TORQUE WRENCH, THAT THE INSTALLED TORQUE WAS APPROXIMATELY 40IN/LBS.  THE TORQUE SPECIFICATION FOR THE NOSE WHEEL IS 90 IN/LBS AND THE MAIN WHEELS ARE 150IN/LBS.
